MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION DESTINATION PERIPHERAL GUIDING SHEATH; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION DESTINATION PERIPHERAL GUIDING SHEATH; INTRODUCER, CATHETER
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/05/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Implanted date: device was not implanted.Explanted date: device was not explanted.The actual device has been returned for evaluation.The investigation is currently ongoing.A follow up report will be submitted once the investigation is complete.A review of the device history record of the product code/lot# combination was conducted with no findings.
 
Event or Problem Description
The user facility reported that the destination sheath hub was broken before it was removed from the package.There was no patient injury, medical/surgical intervention required.Additional information was received on 13feb2020.It was not used in the procedure room with a patient.It was being put onto the prep table.The hub was the component that was broken.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to update section h3, and to provide the completed investigation results.One 6fr destination sheath and dilator were received for product evaluation.Visual inspection revealed that both components were shaped into a u-shape.The hub assembly was subjected to visual analysis.The three-way stopcock (3wsc), which is a part of the hub assembly, was found to be broken off at the connection to the side tube and was not returned for evaluation.There was no damage noted on the sheath hub.The breakage is on the 3wsc body, midshaft of the center of the body and the connection to the side tube.A fragment of the 3wsc body was still connected to the side tube.The sheath was flattened from 20.5 cm to 33 cm from the tip.Based on the provided information and investigation results, there is no definitive evidence that this event was related to a device defect or malfunction.It is likely that improper handling of the package caused the damage noted on the sheath and the 3wsc.However, the exact cause of the reported event cannot be definitively determined based on the available information.

Brand Name
DESTINATION PERIPHERAL GUIDING SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton, md
MDR Report Key9793658
Report Number1118880-2020-00005
Device Sequence Number2288781
Product Code DYB
UDI-Device Identifier00389701007793
UDI-Public00389701007793
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K172995
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2021
Device Model NumberN/A
Device Catalogue NumberRSP02
Device Lot NumberXC20
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/19/2020
Initial Date Received by Manufacturer 02/10/2020
Supplement Date Received by Manufacturer04/21/2020
Initial Report FDA Received Date03/05/2020
Supplement Report FDA Received Date04/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1